Format

Send to

Choose Destination
Hautarzt. 1986 Mar;37(3):159-62.

[Acute exanthematous eruption of multiple Kaposi sarcomas of the AIDS type in a female drug-addict. Successful chemotherapy with vincristine, bleomycin and dactinomycin].

[Article in German]

Abstract

In a 30-year-old German women who appeared to be in good general health, numerous Kaposi sarcomas of the AIDS type appeared on her face and trunk within a few days. Her arms, legs and oral mucosa were also affected. The patient has been a prostitute for more than 10 years and an i.v. drug addict for 5 years. Her face and upper trunk were densely covered with livid red tumors that were up to the size of coffee beans, with a longitudinal axis that followed the relaxed skin tension lines. HTLV III antibodies were present. No severe cellular immune defect could be demonstrated (OKT4 + to OKT8 + cell ratio 1.15; later control = 2.4). Recall antigens were negative. Since no severe immune defect was present, cytostatic therapy with vincristine, bleomycin and dactinomycin was carried out. Infiltrates began to regress after just one cycle. After four cycles, the facial lesions had completely disappeared. On the chest slight erythemas remained, but there were no histological signs of Kaposi sarcoma. On the legs there were still some solitary brown infiltrates. It was shown that the AIDS type of Kaposi sarcoma responds to combined chemotherapy.

PMID:
2422140
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center